For over 10 years, teens have been asking us questions on every topic imaginable. While we are no longer taking new questions, we have a wealth of information we would like to share with teenagers.
Questions about suicide? Call the NATIONAL SUICIDE HOTLINE 1-800-SUICIDE (1-800-784-2433).
FAQ Home Page
Post abortion cramps
Posted on: 10/11/2004
I have been sexually active with the same partner for 2 years and we are both monogamous. I had an abortion 2 months ago and am now experiencing cramps and a thick brown discharge occasionally instead of my regular period. Can you tell me what this is, besides telling me to go see a doctor?
You really do need to see a doctor promptly. It's not uncommon to have irregular bleeding and an unusual period after an abortion. But this is going on longer than expected and needs evaluation. The worst case would be "retained products of conception" (i.e. some tissue from the pregnancy left in the uterus after the abortion). Infection is also possible.